Wednesday, October 3, 2012

Weaning off the drugs........

Not sure why I choose this title, but it's just the raw truth.

I have officially decided it's time for me to wean off Zoloft.

I would be lying if I said I hadn't tried it before, and I would defiantly be lying if I said it didn't scare the crap out of me.

The thing is I have been on Zoloft for almost 4 years now, and I am just ready to stop, and I know it's time.

I had really bad PPD with Carson and knew I needed help. Zoloft did just that. It helped, but along with helping it had negatives. But it also had positives.

Right now at the place I am in, the negatives are outweighing the positives.

This drug really just levels it all out for me. I don't get all wound up and freak out over every little thing that may not go perfect. But with leveling me out, it also makes me almost numb to situations I wish I could freak out about. Hopes that made sense. 

Bottom line is I am ready to wean. Did I mention I am scared? I have read some pretty scary stuff that happens when weaning.

Have any of you ladies ever taken Zoloft? If so did you have a hard time when you stopped?


13 comments:

  1. I sympathize with you!! I weaned off of Effexor a couple of years ago and I was scared! Here is what I learned....if you have "brain zaps" (believe me...I had no idea what they were until I had them...and you will know when you do)....take an antihistimine. IT WORKS! I had flu like symptoms but it lasted only a day or so. If you get anxious about weaning off of them, have your doctor prescribe ativan (or anything else that will relax you) to get you through a week or so! If you have any questions...let me know!!!

    ReplyDelete
  2. I am not a good commenter, but I read your blog all the time. I had to comment on this because I just weaned off of Paxil after 2 years on it. I was expecting horrible side effects, but honestly all I experienced were a few cloudy moments (almost like I was trapped in a cloud and I was looking down on myself performing day to day tasks...kinda out of body. It was really odd) and some nausea and headaches off and on for a couple days. My doctor tapered me off very slowly. I took a half dose for a full month, and the first few days of changing to this I had the above symptoms. Then I tapered to half of that dose for 2 weeks (but it was probably more like 3 since I had anxiety bad at this dose), and again I had the symptoms for a couple days. Then I cut it out completely. I had symptoms for a couple days, but now I feel wonderful! I feel like I am coming out of a fog. I had awful weight gain with Paxil (40 pounds! Didn't matter if I ate cake or veggies, I got bigger every month). I have been off for about 2 months now and I am just now starting to see my weight respond to my eating habits. I have lost about 5 pounds and am looking forward to getting it all off!!! Good luck with your tapering. You will do fine, just slow it down if you start having bad side effects. You can also take ativan like Melissa says. It has helped me in the past for extremely anxious situations.

    ReplyDelete
  3. You should email my friend Jenny (MFAMB). She just wrote about this stuff yesterday and wants advice.

    ReplyDelete
  4. Agree with Chassity go read Jenny's blog. But you can do it girl. I know you can!

    ReplyDelete
  5. Caycee,
    I think its quite brave to post this on your blog. Congratulations on being so honest! I'm currently on Zoloft and I agree with you, it levels you out. I have tried to wean off and ended up going back on and getting back on was the worst part, nauseous, dizzy, etc. You know your body best, so listen to it!

    ReplyDelete
  6. You can do it girl!! Maybe call your doctor and find out things to look out for. I am sure they have some good tips and things that could happen!!

    ReplyDelete
  7. I took it and could not stay awake. So it never truly worked for me, but with Paxil (that did work for me) I also felt numb. It was kind of miserable, so I just decided to stop taking it. When I weaned myself I just took a smaller dosage each day and had no problems. I do find myself anxious at times, but that is who I am! I am normal, normal people do have anxiety from time to time. Best of luck to you. You can do it!

    ReplyDelete
  8. I would definitely wean with the guidance of a Doctor. They can adjust the dosage down for you in a controlled manner to reduce any side effects until you are drug-free! Good luck!

    ReplyDelete
  9. This comment has been removed by the author.

    ReplyDelete
  10. My suggestion would be to talk to your doctor. Only he/she would know your dosage and what you may and may not be able to handle.

    I never took Zoloft, but I have been on Cymbalta and Paxil (straight from one to another) and one day I decided I didnt want to take it anymore, so I stopped. The only side effects I had were night sweats. Pretty bad ones, but they eventually went away. I was like you, as to where the negatives were now outweighing the positives.
    I have been off medicines for a year and a half now and havent even considered going back.

    ReplyDelete
  11. I also had horrible PPD after my daughter, but didn't address it until my annual checkup with my OB/GYN. Thank God for medicine and good doctors because I was a complete wreck. I am also still on Zoloft and currently weaning off of it as well. I am taking it slowly because like you, I am also scared and don't want to go back to that person. My daughter is now 3 and I feel like it is time as well. It is weird how it does make you numb. I am naturally an emotional person and haven't really cried until I started lowering my dosage. Praying that you will continue to have peace over this decision and that your body will respond well!

    ReplyDelete
  12. My doctor just put me back on it a few weeks ago. I'm feeling better already- panic attacks have stopped. I know what you mean about the numb feeling- it does do that.

    ReplyDelete
  13. I went back and reread this post, as I myself have been wanting to either change meds or stop taking them. Good for you and look forward to hearing about how it's going!

    ReplyDelete